Alert archive / Tennessee / Flash Flood Warnings in 2002
Flash Flood Warning 5, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jan 23, 2002, 1:19 PM EST for Monroe County, Tennessee. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2002, 1:19 PM EST (18:19 UTC)
- Expired
- Jan 23, 2002, 3:15 PM EST
- In force
- 116 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Monroe County, TN
The radar
The Knoxville radar (KMRX), 111 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 531 m²/s²
- 0-3 km storm-relative helicity
- 502 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMRX 231819
FFWMRX
TNC123-232015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
117 PM EST WED JAN 23 2002
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONROE COUNTY IN EAST TENNESSEE
* UNTIL 315 PM EST
* AT 114 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN CONTINUING TO MOVE NORTHEAST ACROSS MONROE COUNTY.
NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED THAT 2 TO 3
INCHES OF RAIN HAVE FALLEN OVER THE PAST 12 HOURS. AN ADDITIONAL ONE
HALF TO ONE INCHE OF RAIN IS POSSIBLE OVER THE NEXT 2 HOURS.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE SOME FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...THIS
STORM WILL CAUSE FLOODING OF COUNTRY ROADS...FARMLANDS...AND OTHER
LOW LYING AREAS THAT ARE SUBJECT TO FLOODING. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
$$
LAT...LON 3563 8452 3529 8442 3526 8411 3548 8399
3566 8435What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 23, 11:45 AM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jan 23, 11:45 AM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1145 AM EST WED JAN 23 2002 ...UPDATE SHORTLY FOR THIS AFTERNOON...MAX TEMPS LIMITED BY SHALLOW WEDGE AND PCPN N PARTS... SHALLOW RIDGE CONTINUES OVER THE AREA NORTH OF AN ADVANCING WARM FRONT. MRX VWP INDICATES WIND ADVSRY WARRANTED ACROSS HIGHER ELEVATIONS. VERY GOOD UPGLIDE OCCURRING OVER RIDGE. RADAR ESTIMATES AROUND 30 PERCENT UNDERVALUED WITH MANY LOCALES REPORTING AROUND TWO INCHES STORM TOTAL SO FAR. WEST CENTRAL AREAS REPORTING FLOODING PROBLEMS. TAIL END OF JET MAX...MOST RESPONSIBLE FOR THIS MORNINGS LIFT IS EXITING TO THE NE. EXPECT PRECIPITATION TO DECREASE IN COVERAGE FROM THE SOUTH. WARM FRONT PROGGED TO REACH INTO MOST OF CWA BY LATE AFTERNOON. CURRENT FORECAST MAXS ON THE LOW SIDE OF GUIDANCE WHICH LOOKS GOOD FOR NOW. WILL LIKELY ISSUE LATE UPDATE TO REDUCE POPS SOUTHERN AREAS. FLOOD WATCH MAY BE REQUIRED FOR THURSDAY. .MRX... NC...WIND ADVISORY FOR TODAY AND TONIGHT FOR ZONES NCZ060>061. TN...WIND ADVISORY FOR TODAY AND TONIGHT FOR ZONES TNZ018...TNZ041...TNZ043...TNZ045...TNZ047...TNZ072...TNZ074...TNZ087 ...TNZ102. VA...NONE. SON
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 9:34 AM EST | Flash Flood Warning | MRX | Anderson, Knox, Loudon, Meigs, Morgan, Rhea and 1 more | 116 min |
| Jan 23, 11:32 AM EST | Flash Flood Warning | MRX | Anderson, Knox, Loudon, Meigs, Morgan, Rhea and 1 more | 3 hr |
| Jan 23, 12:14 PM EST | Flash Flood Warning | MRX | Campbell, Scott | 3 hr |
| Jan 23, 1:12 PM EST | Flash Flood Warning | MRX | McMinn | 108 min |
| Jan 23, 1:51 PM EST | Flash Flood Warning | MRX | Blount | 3 hr |
| Jan 23, 2:30 PM EST | Flash Flood Warning | MRX | Anderson, Knox, Loudon, Meigs, Morgan, Rhea and 1 more | 3 hr |
| Jan 23, 2:57 PM EST | Flash Flood Warning | MRX | McMinn | 3 hr |
| Jan 23, 3:16 PM EST | Flash Flood Warning | MRX | Campbell, Monroe, Scott | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.